Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Second Labs After Starting Meds
Jun 10, 2006

Dr. Holodniy, I started meds 8 weeks ago, was on sustiva and epzicom for 17 days before stopping because of pain. At the 4 week mark (17 days on 10 days off) my VL had decreased from 66,000 to 606 and my CD4s had increased from 540 to 640 with a percentage increasing from 12% to 22%. I went back on Sustiva, Epivir, and Videx EC and was on them for 21 days before my week 8 labs. Week 8 labs showed a slight decrease in VL from 606 to 414. CD4s also decreased from 640 to 576 and the percentage from 22% to 18%. Do I have anything to worry about at this point? I was hoping the VL would be undetectable by now and that the CD4s would at least be stable and not dropping. I've always heard that the % is the most stable but my % has been 16%, 14%, 12%, started meds, 22%, 18%. Any insights or concerns. I don't see my doctor for 5 more weeks and won't have more VL or CD4 tests for 7 more weeks.

Response from Dr. Holodniy

Because of the break in treatment and the restart, it is hard to get an assessment of the full effect of 8 weeks of continuous treatment. I am not concerned at this point. Things should be more clear at the 12 week time point. If the viral load has not become undetectable, you may need to make a medication adjustment (i.e. add another med for intensification or check a resistance test).



Previous
Dropping CD4 with Undetectible VL
Next
CD drop, but % stable

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement